Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest medication for fever & chills

I have been running a low grade fever (99-101) but typically never run a fever when ill. Also, experiencing chills, muscle aches, lower back pain and have had watery stools for the past 2 days. I care for an elderly man and do not want to get him sick. I can't get into see my PCP until Monday, any idea what it could be?
Thu, 12 Nov 2015
Report Abuse
Question is related to
Drug/Medication ,  
Dentist 's  Response
Hi Dear,

Welcome to HCM.

Understanding your concern. As per your query you have fever and chills which seems to be due to infection either viral or bacterial. Symptoms such as watery diarrhea, muscle aches occurs along with fever. I would suggest you to take combination of anti-inflammatory drug along with Ibuprofen. you should take Azithromycvin as well as it could be the case of co-infection. Drink plenty of liquids. Visit General physician once and get it examined. Get blood tests done if symptoms keep son persisting. Do tepid sponging as well . Take painkiller if muscle ache is severe. Avoid intake of out side food.

Hope your concern has been resolved.

Get Well Soon.

Best Wishes,
Dr. Harry Maheshwari
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My son has very high fever. He is 4 years old and has been having fever for the past two days..last night was bad as his fever went upto 103.6f . I gave P125 which didnt work. so gave a towel bath and gave ibugesic plus 8 ml(he weighs 13.4kgs). Now he is fine. but not sure how long and frequently i can give ibugesic. He also had shaking chills last night . We have been giving him an antibiotic that the doctor prescribed for the past 2 days...to be given for 3 more days.. Why did he get shivering chills..why is the fever not responding to normal paracetemal. how much more should i give this ibugesic, is it safe for a 4 year old kid?

doctor1 MD

My 4 year old has a fever, chills, swollen glands and cold hands and feet and headache from time to time. Have given her calpol and ibuprofen, temp reduces then for a few hours but glands still making neck hurt. This has started since Friday afternoon. She seems fine in herself after medicine has taken effect but feels bad again when temp starts to rise.

doctor1 MD

Hi, I ve had a fever that goes up to 101.8 and then decreases down to the average. My body is always shivering all the time, with chills covering my body but i sometimes sweat when it happens. On top of all that, my body aches all over especially my back and legs. I feel super weak and can barely make it just taking a shower

Recent questions on  Piperidines

doctor1 MD

what is wrong with me hi my name is chris poe im 16 and i have mirgraines i have been going to the doctor about my mirgraines and tnay have run test atfer test thay did ekgs chest xrays ct scan of my brain and skull full urine analices clinentcal blood test mirs of my head and neck mras of my head and neck and thay have found nothen and the symthomes are strange i have tingling in my left arm and hands and my hand from my wrist down turns purple i can walk and i have blurred vision and incoherant speech phobia of light and sounds naushia high blood pressure and high heart rate when i have mirgraines i dont no if the high blood pressure and heart rate has to do with it because i take alot of medicine i take lexapro focalin focalin xr tenex statera cypoheptdenine so i dont no whats going on can someone help me is it a mirgraine or something else what could it be

doctor1 MD

My daughter (age 6) started taking Metadate 10 mg 3 days ago. Last night on one occasion and twice today she told me that her hands hurt. She said they feel like they are pumping up and down inside and hurt . I read that this was a side effect and want to know if I should wait until morning to contact the Dr or if I should seek help tonight.

doctor1 MD

My sister said there was information on this site about side effects of different medications. I am particularly interested in side effects of the InVega Sustena injection 234 mg. once a month and Depakote (generic version) 500 mg. twice a day. But I would like the link so I can check out side effects other drugs. Thanks,

doctor1 MD

Hello, I had a temp of 103 and felt severe muscle pains & exhaustion - a couple of days later my tonsils were infected tongue went black and then I started getting an extremely sore throat. Went to doctors and was given 1 weeks course antibiotics - didn t work so tried different kind and they didn t work so tried third kind - and still not working. This took about three weeks and in that time the lining of my throat ulcerated and I was in agony. I felt like a burns victim but on the inside. The pain was so severe I couldn t sleep and ended up taking co-dydramol for the pain( hardly touched it) and sleeping tablets. In all it took 7 weeks and 5 days before I wasn t in pain. My saliva has become granular and my mouth very dry. It has been over 4 months now and I am still not completely better. My Dr would not swab my throat despite me asking. Was also prescribed meds for GERD but these made no difference. Now suffering from post nasal drip. Desperate for advice. 41 yr old woman, taking thyroxine and paroxetine. Avr height and weight.

doctor1 MD

I am having a lot of hair fall , please suggest ways to stop my hair fall.

doctor1 MD

Have been on Paxil for 2 months with no side effects until 2 weeks ago when I awakened unable to focus with both eyes and had headache as well as what felt like pain in the back of my eyeballs Headaches and eye pain lasted a few days but still...

doctor1 MD

Dear Doctor, I am 28 years old male and not yet married. To stop the male pattern baldness and for hair regrowth I started using Minoxidil 5% after consulting a dermatologist from last 3 days.But now I m worried about the side effects which I m...